Alert archive / Wisconsin / Frost Advisories in 2011

Frost Advisory 2, NWS Duluth, MN

May 25, 20118 counties in Wisconsin; 6 counties in Minnesota

NWS Duluth, MN issued this frost advisory at May 25, 2011, 1:36 PM CDT for 8 counties in Wisconsin; 6 counties in Minnesota. It took effect at May 26, 2011, 12:00 AM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 25, 2011, 1:36 PM CDT (18:36 UTC)
In effect from
May 26, 2011, 12:00 AM CDT
Expired
May 26, 2011, 7:12 AM CDT
In force
7 hr
Issued by
NWS Duluth, MN

Counties Aitkin County, MN, Carlton County, MN, Cass County, MN, Crow Wing County, MN, Pine County, MN, Saint Louis County, MN, Ashland County, WI, Bayfield County, WI, Burnett County, WI, Douglas County, WI, Iron County, WI, Price County, WI, Sawyer County, WI, Washburn County, WI

The radar

The Duluth radar (KDLH), 49 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
798 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

959 
WWUS73 KDLH 251836
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
136 PM CDT WED MAY 25 2011

...UNSEASONABLY COLD AIR IS MOVING INTO OUR AREA...

.A STRONG BUT DRY COLD FRONT IS SINKING SOUTH THROUGH WESTERN
ONTARIO TOWARD OUR AREA. UNSEASONABLY COLD AIR WILL DRIVE
TEMPERATURES DOWN INTO THE MID AND UPPER 20S ACROSS AREAS OF
NORTHEAST MINNESOTA NORTH OF DULUTH AND ROUTE 2. IN SPITE OF CLEAR
SKIES AND DRY AIR...OCCASIONAL BREEZES ASSOCIATED WITH THE COMING
COLD FRONT WILL KEEP TEMPERATURES NEAR THE FREEZING POINT FROM THE
BRAINERD LAKES AREA EASTWARD THROUGH THE UPPER SAINT CROIX VALLEY
AND NORTHWEST WISCONSIN TONIGHT. THE COLD HIGH WILL BUILD OVER
LAKE SUPERIOR AND OUR AREA...CAUSING WINDS TO DECREASE UNDER CLEAR
SKIES LATE THURSDAY AND THURSDAY NIGHT. THERE IS A POTENTIAL FOR
TEMPERATURES TO FALL WELL BELOW FREEZING ACROSS MUCH OR ALL OF
NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN LATE THURSDAY NIGHT.

MNZ010>012-018>021-026-261300-
/O.NEW.KDLH.FZ.W.0002.110526T0500Z-110526T1300Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS
136 PM CDT WED MAY 25 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FREEZE
WARNING FOR NORTHEAST MINNESOTA NORTH OF DULUTH...ALONG AND NORTH
OF ROUTE 2...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
THURSDAY.

* TEMPERATURES: MID TO UPPER 20S...WITH NEAR 20 IN A FEW LOW AREAS. 

* IMPACTS: ALL BUT THE MOST HEARTY YOUNG PLANTS WILL BE DAMAGED OR
  KILLED BY THE FREEZE. LANDSCAPING AND CERTAIN HEARTY EARLY PLANT
  SPECIES...SUCH AS CARROTS AND ONIONS...ARE NOT APT TO BE HARMED.

* THERE IS A POTENTIAL FOR TEMPERATURES TO FALL WELL BELOW
  FREEZING THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER TENDER YOUNG PLANTS OR MOVE THEM
INDOORS AROUND OR BEFORE NIGHTFALL.

&&

$$

MNZ025-033>038-WIZ001>004-006>009-261300-
/O.NEW.KDLH.FR.Y.0002.110526T0500Z-110526T1300Z/
NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD...
HILL CITY...AITKIN...DULUTH...CLOQUET...HINCKLEY...SUPERIOR...
WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD...
PHILLIPS
136 PM CDT WED MAY 25 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FROST
ADVISORY FROM THE BRAINERD LAKES AREA EAST THROUGH THE DULUTH
SUPERIOR AREA AND THE UPPER SAINT CROIX VALLEY THROUGH NORTHWEST
WISCONSIN...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
THURSDAY.

* TEMPERATURE: LOW TO MID 30S...WITH NEAR 30 IN A FEW LOW AREAS.

* IMPACTS: TENDER YOUNG PLANTS...SUCH AS TOMATOES...PEPPERS AND
  CERTAIN DELICATE FLOWERING PLANTS MAY BE DAMAGED. MORE HEARTY
  PLANTS AND LANDSCAPING WILL LIKELY NOT BE HARMED.

* OCCASIONAL LIGHT WIND SHOULD KEEP TEMPERATURES FROM PLUNGING AND
  MITIGATE HEAVY FROST ACROSS MANY AREAS TONIGHT.

* THERE IS A POTENTIAL FOR TEMPERATURES TO FALL BELOW FREEZING
  THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. EITHER COVER
SENSITIVE PLANTS OR TAKE THEM OUTDOORS TO PROTECT THEM.

&&

$$

EOM
4 follow-up statements
637 
WWUS73 KDLH 251922 CCA
NPWDLH

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE DULUTH MN
222 PM CDT WED MAY 25 2011

...UNSEASONABLY COLD AIR IS MOVING INTO OUR AREA...

.A STRONG BUT DRY COLD FRONT IS SINKING SOUTH THROUGH WESTERN
ONTARIO TOWARD OUR AREA. UNSEASONABLY COLD AIR WILL DRIVE
TEMPERATURES DOWN INTO THE MID AND UPPER 20S ACROSS AREAS OF
NORTHEAST MINNESOTA NORTH OF DULUTH AND ROUTE 2. IN SPITE OF CLEAR
SKIES AND DRY AIR...OCCASIONAL BREEZES ASSOCIATED WITH THE COMING
COLD FRONT WILL KEEP TEMPERATURES NEAR THE FREEZING POINT FROM THE
BRAINERD LAKES AREA EASTWARD THROUGH THE UPPER SAINT CROIX VALLEY
AND NORTHWEST WISCONSIN TONIGHT. THE COLD HIGH WILL BUILD OVER
LAKE SUPERIOR AND OUR AREA...CAUSING WINDS TO DECREASE UNDER CLEAR
SKIES LATE THURSDAY AND THURSDAY NIGHT. THERE IS A POTENTIAL FOR
TEMPERATURES TO FALL WELL BELOW FREEZING ACROSS MUCH OR ALL OF
NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN LATE THURSDAY NIGHT.

MNZ010>012-018>021-026-261300-
/O.NEW.KDLH.FZ.W.0002.110526T0500Z-110526T1300Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS
222 PM CDT WED MAY 25 2011

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FREEZE
WARNING FOR NORTHEAST MINNESOTA NORTH OF DULUTH...ALONG AND NORTH
OF ROUTE 2...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
THURSDAY.

* TEMPERATURES: MID TO UPPER 20S...WITH NEAR 20 IN A FEW LOW AREAS. 

* IMPACTS: ALL BUT THE MOST HEARTY YOUNG PLANTS WILL BE DAMAGED OR
  KILLED BY THE FREEZE. LANDSCAPING AND CERTAIN HEARTY EARLY PLANT
  SPECIES...SUCH AS CARROTS AND ONIONS...ARE NOT APT TO BE HARMED.

* THERE IS A POTENTIAL FOR TEMPERATURES TO FALL WELL BELOW
  FREEZING THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER TENDER YOUNG PLANTS OR MOVE THEM
INDOORS AROUND OR BEFORE NIGHTFALL.

&&

$$

MNZ025-033>038-WIZ001>004-006>009-261300-
/O.COR.KDLH.FR.Y.0002.110526T0500Z-110526T1300Z/
NORTHERN CASS-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD...
HILL CITY...AITKIN...DULUTH...CLOQUET...HINCKLEY...SUPERIOR...
WASHBURN...ASHLAND...HURLEY...GRANTSBURG...SPOONER...HAYWARD...
PHILLIPS
222 PM CDT WED MAY 25 2011

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FROST
ADVISORY FROM THE BRAINERD LAKES AREA EAST THROUGH THE DULUTH
SUPERIOR AREA AND THE UPPER SAINT CROIX VALLEY THROUGH NORTHWEST
WISCONSIN...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
THURSDAY.

* TEMPERATURE: LOW TO MID 30S...WITH NEAR 30 IN A FEW LOW AREAS.

* IMPACTS: TENDER YOUNG PLANTS...SUCH AS TOMATOES...PEPPERS AND
  CERTAIN DELICATE FLOWERING PLANTS MAY BE DAMAGED. MORE HEARTY
  PLANTS AND LANDSCAPING WILL LIKELY NOT BE HARMED.

* OCCASIONAL LIGHT WIND SHOULD KEEP TEMPERATURES FROM PLUNGING AND
  MITIGATE HEAVY FROST ACROSS MANY AREAS TONIGHT.

* THERE IS A POTENTIAL FOR TEMPERATURES TO FALL BELOW FREEZING
  THURSDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. EITHER COVER
SENSITIVE PLANTS OR TAKE THEM INDOORS TO PROTECT THEM.

&&

$$

EOM
655 
WWUS73 KDLH 260847
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
347 AM CDT THU MAY 26 2011

.TEMPERATURES ARE STILL EXPECTED TO FALL SEVERAL MORE DEGREES THIS
MORNING...BUT WILL NOT BE QUITE AS COLD AS EXPECTED DUE TO HIGHER
WIND SPEEDS...ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE NORTHLAND.
TEMPERATURES TONIGHT...THURSDAY NIGHT...WILL ONCE AGAIN BE COLD.
HOWEVER...CLOUDS WILL INCREASE SOME OVERNIGHT WHICH WOULD KEEP
TEMPERATURES WARMER. AT THIS TIME...WE ISSUED A FREEZE WATCH FOR
MUCH OF THE NORTHLAND AND FREEZE WARNINGS OR FROST ADVISORIES MAY
BE ISSUED FOR ALL OR PARTS OF THE WATCH AREA DEPENDING ON EXPECTED
CLOUD COVER.

MNZ010>012-018>021-026-261700-
/O.NEW.KDLH.FZ.A.0001.110527T0600Z-110527T1300Z/
/O.CON.KDLH.FZ.W.0002.000000T0000Z-110526T1300Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS
347 AM CDT THU MAY 26 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING. 

* TEMPERATURES: LOWS EARLY THIS MORNING WILL RANGE FROM THE UPPER
  TWENTIES TO LOWER THIRTIES. TEMPERATURES TONIGHT SHOULD DROP
  BELOW FREEZING AS WELL.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE PROTECTED AGAINST
  FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER TENDER YOUNG PLANTS OR MOVE THEM
INDOORS AROUND OR BEFORE NIGHTFALL.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MNZ035-037-038-WIZ001>004-006>009-261700-
/O.NEW.KDLH.FZ.A.0001.110527T0600Z-110527T1300Z/
/O.CON.KDLH.FR.Y.0002.000000T0000Z-110526T1300Z/
NORTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...HILL CITY...DULUTH...CLOQUET...
HINCKLEY...SUPERIOR...WASHBURN...ASHLAND...HURLEY...GRANTSBURG...
SPOONER...HAYWARD...PHILLIPS
347 AM CDT THU MAY 26 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING. 

* TEMPERATURE: LOW TO MID 30S THIS MORNING...WITH SUB-FREEZING
  TEMPERATURES POSSIBLE TONIGHT.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. EITHER COVER
SENSITIVE PLANTS OR TAKE THEM INDOORS TO PROTECT THEM.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MNZ025-033-034-036-261300-
/O.CON.KDLH.FR.Y.0002.000000T0000Z-110526T1300Z/
NORTHERN CASS-SOUTHERN CASS-CROW WING-SOUTHERN AITKIN-
INCLUDING THE CITIES OF...WALKER...PINE RIVER...BRAINERD...AITKIN
347 AM CDT THU MAY 26 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURE: LOW TO MID 30S THIS MORNING.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS.

* THERE IS A POTENTIAL FOR MORE FROST TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. EITHER COVER
SENSITIVE PLANTS OR TAKE THEM INDOORS TO PROTECT THEM.

&&

$$

MELDE
660 
WWUS73 KDLH 261106
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
606 AM CDT THU MAY 26 2011

.TEMPERATURES TONIGHT WILL ONCE AGAIN BE COLD. HOWEVER...CLOUDS
WILL INCREASE SOME OVERNIGHT WHICH WOULD KEEP TEMPERATURES WARMER.
AT THIS TIME...WE ISSUED A FREEZE WATCH FOR MUCH OF THE NORTHLAND
AND FREEZE WARNINGS OR FROST ADVISORIES MAY BE ISSUED FOR ALL OR
PARTS OF THE WATCH AREA DEPENDING ON EXPECTED CLOUD COVER.

MNZ038-WIZ006>009-261915-
/O.CAN.KDLH.FR.Y.0002.000000T0000Z-110526T1300Z/
/O.CON.KDLH.FZ.A.0001.110527T0600Z-110527T1300Z/
PINE-BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...HINCKLEY...GRANTSBURG...SPOONER...
HAYWARD...PHILLIPS
606 AM CDT THU MAY 26 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE FROST
ADVISORY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH FRIDAY MORNING. 

* TEMPERATURE: SUB-FREEZING TEMPERATURES ARE POSSIBLE TONIGHT.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
  INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MNZ033-034-036-261215-
/O.CAN.KDLH.FR.Y.0002.000000T0000Z-110526T1300Z/
SOUTHERN CASS-CROW WING-SOUTHERN AITKIN-
INCLUDING THE CITIES OF...PINE RIVER...BRAINERD...AITKIN
606 AM CDT THU MAY 26 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE FROST
ADVISORY. 

$$

MNZ010>012-018>021-026-261915-
/O.CON.KDLH.FZ.W.0002.000000T0000Z-110526T1300Z/
/O.CON.KDLH.FZ.A.0001.110527T0600Z-110527T1300Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS
606 AM CDT THU MAY 26 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. 

* TEMPERATURES: LOWS EARLY THIS MORNING WILL RANGE FROM THE 
  UPPER TWENTIES TO LOWER THIRTIES. TEMPERATURES TONIGHT SHOULD 
  DROP BELOW FREEZING AS WELL. 

* IMPACTS: SENSITIVE VEGETATION SHOULD BE PROTECTED AGAINST 
  FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. COVER TENDER YOUNG PLANTS OR MOVE THEM
INDOORS AROUND OR BEFORE NIGHTFALL.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MNZ035-037-WIZ001>004-261915-
/O.CON.KDLH.FR.Y.0002.000000T0000Z-110526T1300Z/
/O.CON.KDLH.FZ.A.0001.110527T0600Z-110527T1300Z/
NORTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-BAYFIELD-
ASHLAND-IRON-
INCLUDING THE CITIES OF...HILL CITY...DULUTH...CLOQUET...
SUPERIOR...WASHBURN...ASHLAND...HURLEY
606 AM CDT THU MAY 26 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. A
FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. 

* TEMPERATURE: LOW TO MID 30S THIS MORNING...WITH SUB-FREEZING 
  TEMPERATURES POSSIBLE TONIGHT. 

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
  INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. EITHER COVER
SENSITIVE PLANTS OR TAKE THEM INDOORS TO PROTECT THEM.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MNZ025-261300-
/O.CON.KDLH.FR.Y.0002.000000T0000Z-110526T1300Z/
NORTHERN CASS-
INCLUDING THE CITY OF...WALKER
606 AM CDT THU MAY 26 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TEMPERATURE: LOW TO MID 30S THIS MORNING.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
  INDOORS.

* THERE IS A POTENTIAL FOR MORE FROST TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNCOVERED. EITHER COVER
SENSITIVE PLANTS OR TAKE THEM INDOORS TO PROTECT THEM.

&&

$$
839 
WWUS73 KDLH 261212
NPWDLH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
712 AM CDT THU MAY 26 2011

.TEMPERATURES TONIGHT WILL ONCE AGAIN BE COLD. HOWEVER...CLOUDS
WILL INCREASE SOME OVERNIGHT WHICH WOULD KEEP TEMPERATURES
WARMER. AT THIS TIME...WE ISSUED A FREEZE WATCH FOR MUCH OF THE
NORTHLAND AND FREEZE WARNINGS OR FROST ADVISORIES MAY BE ISSUED
FOR ALL OR PARTS OF THE WATCH AREA DEPENDING ON EXPECTED CLOUD
COVER.

MNZ010>012-018>021-026-262100-
/O.CAN.KDLH.FZ.W.0002.000000T0000Z-110526T1300Z/
/O.CON.KDLH.FZ.A.0001.110527T0600Z-110527T1300Z/
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-SOUTHERN ITASCA-
INCLUDING THE CITIES OF...INTERNATIONAL FALLS...ELY...ISABELLA...
BIGFORK...HIBBING...TWO HARBORS...GRAND MARAIS...GRAND RAPIDS
712 AM CDT THU MAY 26 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...
...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE FREEZE
WARNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH FRIDAY MORNING. 

* TEMPERATURES: TEMPERATURES INLAND FROM LAKE SUPERIOR MAY FALL BELOW
                FREEZING FOR SEVERAL HOURS TONIGHT. WIDESPREAD FROST IS
                POSSIBLE.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE PROTECTED AGAINST FREEZING
           TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MNZ035-037-WIZ001>004-262100-
/O.CAN.KDLH.FR.Y.0002.000000T0000Z-110526T1300Z/
/O.CON.KDLH.FZ.A.0001.110527T0600Z-110527T1300Z/
NORTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-BAYFIELD-
ASHLAND-IRON-
INCLUDING THE CITIES OF...HILL CITY...DULUTH...CLOQUET...
SUPERIOR...WASHBURN...ASHLAND...HURLEY
712 AM CDT THU MAY 26 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...
...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE FROST
ADVISORY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH FRIDAY MORNING. 

* TEMPERATURE: TEMPERATURES INLAND FROM LAKE SUPERIOR MAY FALL
               BELOW FREEZING FOR SEVERAL HOURS TONIGHT. WIDESPREAD 
               FROST IS POSSIBLE.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
           INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MNZ025-261315-
/O.CAN.KDLH.FR.Y.0002.000000T0000Z-110526T1300Z/
NORTHERN CASS-
INCLUDING THE CITY OF...WALKER
712 AM CDT THU MAY 26 2011

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE FROST
ADVISORY. 

$$

MNZ038-WIZ006>009-262100-
/O.CON.KDLH.FZ.A.0001.110527T0600Z-110527T1300Z/
PINE-BURNETT-WASHBURN-SAWYER-PRICE-
INCLUDING THE CITIES OF...HINCKLEY...GRANTSBURG...SPOONER...
HAYWARD...PHILLIPS
712 AM CDT THU MAY 26 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING. 

* TEMPERATURE: TEMPERATURES MAY FALL BELOW FREEZING FOR SEVERAL
               HOURS TONIGHT. WIDESPREAD FROST IS POSSIBLE.

* IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT 
           INDOORS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

MELDE

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this frost advisory went out at May 25, 1:23 PM CDT, 13 minutes earlier.

Area forecast discussion, May 25, 1:23 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
123 PM CDT WED MAY 25 2011

.AVIATION...18Z TAF ISSUANCE... VFR CIGS WILL PREVAIL THROUGH TAF
PERIOD. WINDS WILL BE GUSTY OUT OF THE N TO NE AROUND 20 KT
THROUGH 00Z...BECOMING LIGHT AND VEERING EAST OVERNIGHT INTO
THURSDAY.

&&

.PREV DISCUSSION... /ISSUED 114 PM CDT WED MAY 25 2011/

UPDATE...
WE ARE ISSUING FREEZE WARNINGS NORTH OF ROUTE 2 IN NORTHEAST MN
AND A FROST ADVISORY ELSEWHERE FOR TONIGHT. WE KEPT THINGS CLEAR
ACROSS THE NORTH THROUGH TONIGHT AND MOVED CIRRUS BLOW-OFF...FROM
DISTANT THUNDERSTORMS...OUT OF OUR AREA LATE THIS AFTERNOON AND
EARLY THIS EVENING. WE HAVE FURTHER LOWERED TEMPERATURES...AS PER
REASONABLE GUIDANCE...FOR THURSDAY NIGHT/FRIDAY MORNING.

DISCUSSION...
CIRRUS BLOW-OFF...FROM VIOLENT MID MISSISSIPPI VALLEY AND OHIO
VALLEY THUNDERSTORMS...IS EXPECTED TO ENTIRELY RETREAT OUT OF
NORTHEAST MINNESOTA THIS AFTERNOON AND PULL OUT OF NORTHWEST
WISCONSIN THIS EVENING. A STRONG BUT DRY COLD FRONT...VISIBLE ON
IMAGERY AS A BROAD BAND OF SHALLOW CUMULUS...IS SINKING THROUGH
WESTERN ONTARIO TOWARD OUR AREA. STRONG HIGH PRESSURE NORTH OF THE
MANITOBA LAKES IS VIGOROUSLY BUILDING INTO THE BACK OF THE COLD
FRONT. BEHIND THIS FRONT.  EVEN THOUGH IT IS AFTERNOON...SNOW IS
FALLING AND TEMPERATURES REMAIN BELOW FREEZING BEHIND THE FRONT
AS FAR SOUTH AS PICKLE LAKE AND TROUT LAKE. WE EXPECT STRONG
ANTICYCLONIC CURVATURE TO END THE SNOW AND STEADILY ERODE THE COLD
ADVECTION CLOUDINESS BEFORE VERY MUCH OF IT GETS INTO OUR AREA
THIS EVENING. DEW POINTS ARE IN THE MID 20S JUST AHEAD OF THE
FRONT AND IN THE TEENS BEHIOND IT. THE STRENGTH OF THE COLD
ADVECTION BY ITSELF WILL BE SUFFICIENT TO PLUNGE TEMPERATURES WELL
BELOW FREEZING ACROSS NORTHEAST MINNESOTA...NORTH OF DULUTH AND
ROUTE 2 TONIGHT. GRADIENT WINDS ALONG AND BEHIND THE FRONT WILL BE
PARTIALLY LIFTED OUT OF THE LOW PLACES ACROSS NORTHWEST WISCONSIN
AND AREAS OF MINNESOTA SOUTH OF DULUTH BY RAPID RADIATIONAL
COOLING... ALLOWING TEMPERATURES TO DROP TO NEAR FREEZING. THE DRY
COLD HIGH WILL KEEP SKIES CLEAR...BUT STRONG SUN WILL FORCE
TEMPERATURES TO RECOVER TO NEAR 60 INLAND...WITH AN ONSHORE FLOW
REFRIGERATING LAKESHORE AREAS THURSDAY. HOWEVER...THE COLD DRY
COLUMN AND DECREASING WINDS WILL LIKELY ALLOW TEMPERATURES TO
PLUNGE TO WELL BELOW FREEZING ACROSS MOST OR ALL OF OUR AREA
THURSDAY NIGHT. THE COLD DRY AIR...REINFORCED BY A RELUCTANT RIDGE
ALOFT...WILL DELAY CLOUDS AND MOISTURE FROM THE SOUTHWEST FRIDAY.
AGAIN...THE SUN WILL QUICKLY WARM US TO NEAR 60 DURING THE DAY
FRIDAY. OVERRUNNING PRECIPITATION WILL SPREAD ACROSS OUR AREA
FRIDAY NIGHT AS LOW PRESSURE MOVES OVER OUR AREA SATURDAY. RIGHT
NOW...IT SEEMS THAT A SHALLOW BUT COLD ONSHORE FLOW...ALONG WITH
COLD AIR ASSOCIATED WITH AN UPPER LOW ALOFT...WILL KEEP
TEMPERATURES DOWN DURING THE RAIN ON SATURDAY.

&&

.POINT TEMPS/POPS...
DLH  32  50  27  52 /   0   0   0  10
INL  26  61  24  62 /   0   0   0   0
BRD  35  61  35  59 /   0   0   0  20
HYR  33  58  24  63 /   0   0   0  10
ASX  33  52  25  60 /   0   0   0   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY FOR
     MNZ010>012-018>021-026.

     FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY FOR
     MNZ025-033>038.

WI...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM CDT THURSDAY FOR
     WIZ001>004-006>009.

LS...NONE.
&&

SHORT TERM...EOM
EXTENDED....GRANING
AVIATION...GRANING
Hazardous weather outlook, May 25, 3:41 AM CDT, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
341 AM CDT WED MAY 25 2011

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-261030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
341 AM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FROST WILL BE POSSIBLE AGAIN TONIGHT OVER A GOOD PORTION
OF NORTHERN MINNESOTA...AND PORTIONS OF NORTHWEST WISCONSIN. STAY
TUNED TO LATER FORECASTS FOR POSSIBLE FROST OR FREEZE ADVISORIES
OR WARNINGS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH TUESDAY OVER
PORTIONS OF THE NORTHLAND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LSZ121-140>148-261030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
341 AM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND INTO EARLY NEXT WEEK.

MELDE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 11:39 PM CDTFreeze WarningDLHCook, Lake7 hr
May 25, 1:36 PM CDTFreeze WarningDLHCook, Itasca, Koochiching, Lake, Saint Louis18 hr
May 25, 3:51 PM CDTSmall Craft AdvisoryDLH30 hr

Nearby

Frost Advisories in Wisconsin, 2011Frost Advisories in Minnesota, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.